MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3548001
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Concomitant products: 800cc mentor memorygel breast implant, catalog # 3548001, lot # 265571, serial # (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient underwent a breast augmentation revision with a 800cc mentor memorygel breast implant and experienced postoperative right-sided rupture.The rupture was confirmed by a physician.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
Mentor received additional event information that the patient had an mri that indicated bilateral rupture of implants; right-sided implant rupture and left-sided suspected rupture.This medwatch report is for the right-sided implant.Refer to manufacturer report number 1645337-2020-12270 for report on the contralateral device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Mentor received additional event information that the patient underwent explantation and replacement with 800cc smooth mentor memorygel breast implant, catalog#: 3508001bc, left serial#: (b)(6) and right serial#: (b)(6) on (b)(6) 2020.Furthermore, a discrepancy with impacted side has been noted.Both devices have lot number: 265571, and both serial numbers: (b)(6) (left) and (b)(6) (right) were provided, but it is unclear which side is the impacted side.The complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has completed the evaluation based on photographic evidence provided of the suspect medical device.Photographic evidence evaluation summary: upon the visual evaluation of the image provided in the complaint, the implant was observed ruptured.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.Although the product was not received, the manufacturing records of the lot-serial number provided were identified.The manufacturing records were reviewed, and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Rupture complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8957854
Report Number1645337-2019-18197
Device Sequence Number2559828
Product Code FTR
UDI-Device Identifier00081317000969
UDI-Public00081317000969
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2008
Device Model Number3548001
Device Catalogue Number3548001
Device Lot Number265571
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer08/10/2019
09/09/2020
10/06/2020
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date09/03/2020
09/29/2020
10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR